MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22701
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The customer attached two pictures in an email, the pictures are of three different snares.Two of the snares are asmh-1.The rpn on the third snare matches the rpn on the returned device, but it is not possible to confirm if it is the same device.There are severe kinks on the catheters at the distal end of the handles for all three snares.These pictures are inconclusive for retraction difficulties.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The user indicated the device was used to retrieve "writing pen objects".This device is not intended to be used for removal of "writing pen objects" or any other device.This is the most likely cause of the reported difficulties and damage to the catheter.The intended use in the instructions for use (ifu) states: "this device is used with an electrosurgical unit for endoscopic polypectomy." the instructions for use also states: "do not use this device for any purpose other than the stated intended use." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used off-label, a cook representative will be directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used an acusnare polypectomy snare soft (sasm-1-s) on a patient of unknown age and gender on (b)(6) 2020.The device was coiling by the handle so [the user] was unable to get a tight squeeze when [the user] retrieved writing pen objects for egd.Two snares [ acusnare polypectomy snare soft (sasm-1-s) and acusnare polypectomy snare (asmh-1)] were attempted with the same outcome and to finish the procedure the physician used a rothnet snare with no further complications.The following was received on 24-jun-2020: because they were using them off-label by retrieving foreign bodies, as they would tighten down on object to grasp and retrieve it, the snare would tighten down on the object but they could not get good purchase [grip] so they would tighten more and as they continued to close down the snare wire on the object so as not to lose it, they could draw back on the handle but the snare wouldn¿t tighten because the sheath material was buckling just distal to the handle.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence the complaint states that two cook devices were used; the acusnare polypectomy snare soft (sasm-1-s) and acusnare polypectomy snare (asmh-1).This mdr is being sent to capture this occurrence where the cook acusnare polypectomy snare (asmh-1) device kinked during use causing retraction difficulty.An mdr for the other cook device will be submitted separately.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10215690
Report Number1037905-2020-00258
Device Sequence Number11416473
Product Code KNS
UDI-Device Identifier00827002227019
UDI-Public(01)00827002227019(17)230221(10)W4322906
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberG22701
Device Catalogue NumberASMH-1-S
Device Lot NumberW4322906
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1